Toggle Main Menu Toggle Search

Open Access padlockePrints

On factorization of trigonometric polynomials

Lookup NU author(s): Dr Michael DritschelORCiD


Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


We give a new proof of the operator version of the Fejér-Riesz Theorem using only ideas from elementary operator theory. As an outcome, an algorithm for computing the outer polynomials that appear in the Fejér-Riesz factorization is obtained. The extremal case, where the outer factorization is also *-outer, is examined in greater detail. The connection to Agler's model theory for families of operators is considered, and a set of families lying between the numerical radius contractions and ordinary contractions is introduced. The methods are also applied to the factorization of multivariate operator-valued trigonometric polynomials, where it is shown that the factorable polynomials are dense, and in particular, strictly positive polynomials are factorable. These results are used to give results about factorization of operator valued polynomials over ℝm, m ≥ 1, in terms of rational functions with fixed denominators.

Publication metadata

Author(s): Dritschel MA

Publication type: Article

Publication status: Published

Journal: Integral Equations and Operator Theory

Year: 2004

Volume: 49

Issue: 1

Pages: 11-42

Print publication date: 01/01/2004

ISSN (print): 0378-620X

ISSN (electronic): 1420-8989

Publisher: Springer


DOI: 10.1007/s00020-002-1198-4


Altmetrics provided by Altmetric